What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 12, 1:59 PM CST, 52 minutes earlier.
Area forecast discussion, Jun 12, 1:59 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
259 PM CDT Mon Jun 12 2017
.SHORT TERM...(This evening through Tuesday)
Issued at 259 PM CDT Mon Jun 12 2017
High Impact Weather Potential: Thunderstorm chances continue through
Wednesday night, particularly tonight and again later Tuesday night
into Wednesday. Isolated severe storms can't be ruled out through
the evening and again overnight, as well as later Tuesday night
into Wednesday.
Steamy and active summertime setup across the local area at the
moment, with a frontal boundary draped just south of the I-90
corridor, nudged slightly today by a push of high pressure and
much drier air just to the north. That boundary has been and will
remain the focus for convective potential this evening through
tonight, with an earlier MCS to our west evolving into more of a
linear system the past few hours as additional convection slowly
unzips along the front. Deep shear remains fairly week, especially
as one works southeast from a max of 30 knots into southeast MN
and central WI, but with some lower level turning/shear near the
boundary. Have had a few reports of marginal severe hail/wind the
past hour, and suspect that convection will tend to propagate
east/northeastward the next few hours, perhaps continuing to
gradually redevelop east given plentiful instability up to 3000
J/kg. From a severe perspective, can't totally rule out
something spinning along the boundary where 0-1km shear is around
20 knots per RAP trends, but would think the overall severe risk
will gradually truncate with eastward extent. Like the past few
days, any storms will be efficient rainers with PWAT values around
2 inches and slower storm movement given the lack of flow aloft.
As discussed yesterday, still thinking our "best" shot at a little
more widespread convection may come tonight as the warm front begins
to lift back northward. Axis of moisture transport pointed directly
into the region suggests the best low level jet forcing working into
our area, with continued limited capping and elevated CAPE values in
excess of 2000 J/kg. Shear is again limited but heavy rain threat
remains through the night, though it does appear storms will
increasingly be lifting north with time as the forcing does the same.
Thereafter, looks like we really get capped off on Tuesday as much
of the area breaks into the warm sector, with 700mb temps spiking to
13-15C. Good mixing with 925mb temps around 24-26C+ suggests another
windy and very warm day, with temps potentially very close to record
territory barring any lower stratus issues, which could present
themselves at some point near the warm front, especially near/north
of I-94. Otherwise, will be watching what happens to our west into
Tuesday evening and night with several bouts of mainly linear
convection likely to fire over the Central Plains ahead of a
stronger upper trough swinging east out of the Rockies. Good shear
out that way suggests organized storms are likely and may well
survive their eastward jaunt in our direction Tuesday night. Some
question remains about better forcing over this way, but a low end
risk for severe storms could exist later Tuesday night but
especially on Wednesday as we may see initial convection fall apart
but then redevelop with the heating of the day as the remnants of
the cold front arrive.
.LONG TERM...(Tuesday night through Monday)
Issued at 259 PM CDT Mon Jun 12 2017
Flow pattern continues to shift from one of weak upper ridging to
more of a flat flow aloft through late week, and then potentially
more upper troughing toward the weekend. Given that shift,
confidence in the details toward Thursday-Friday remains on the
lower side, but there have been persistent hints from guidance the
past few days for a passing shortwave and cold front to bring at
least a chance for showers and storms on Friday or Friday night.
Beyond that, the overall idea of cooler conditions for the weekend
looks well trended at this time, with maybe a smaller risk for some
showers at times given cooler air aloft and some passing weaker
waves. For the moment, the thunder threat continues to look low with
limited diurnal instability as all of the deeper moisture is at
least briefly punted back southward through the mid Mississippi
Valley. In simple terms, that means lower dew points for all -
doubtful anyone will complain about that!
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1238 PM CDT Mon Jun 12 2017
Challenging aviation forecast over the next 24 hours. MVFR/IFR
ceilings near a stationary front should gradually lift this
afternoon. Scattered storms are expected to develop near the front
this afternoon possibly impacting KLSE/KRST with additional storms
potentially moving in from the west this afternoon/evening.
Confidence in timing remains low, so included VCTS at KLSE/KRST
this afternoon until timing becomes more clear. Showers/thunder
likely will persist into tonight, but have elected to not mention
thunder at this time given uncertainty in placement of
convection. Winds will generally remain light through the period
in proximity of the boundary, with some potential for either
fog/low stratus Tuesday morning before the boundary lifts
northward as a warm front.
&&
.Climate...
Issued at 259 PM CDT Mon Jun 12 2017
Another day of hot weather is expected on Tuesday, though readings
may fall just shy of current records. Regardless, it may be close.
Here's a look at how records currently stand:
La Crosse: 97 from 1988
Rochester: 98 from 1987
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
SHORT TERM...Lawrence
LONG TERM...Lawrence
AVIATION...JM
CLIMATE...Lawrence
Hazardous weather outlook, Jun 12, 2:38 PM CST, 13 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
338 PM CDT Mon Jun 12 2017
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-131200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
338 PM CDT Mon Jun 12 2017
This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and southwest into central Wisconsin.
.DAY ONE...This Afternoon and Tonight
One or two rounds of thunderstorms will impact the area late this
afternoon through tonight. A few of those storms could be severe
with damaging winds and large hail. In addition, localized very
heavy rainfall and some flooding is possible if storms track over
the same areas repeatedly.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Thunderstorm chances continue Tuesday night through Wednesday
evening. A few of the storms late Tuesday night and on Wednesday
could be severe, with damaging winds and large hail the main
threats.
Temperatures along and southwest of Interstate 94 are expected to
climb into the upper 80s to mid 90s Tuesday afternoon. Heat
indices in the river valleys and across much of northeast Iowa
look to climb into the 95 to 100 range. Be alert to the heat if
spending extended time outdoors Tuesday afternoon.
More thunderstorms are possible Thursday through Saturday. At this
time the risk of severe weather with any of these storms looks low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
Lawrence
In the hours before
Local storm report, Jun 12, 2:24 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
324 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND GST 1 N GOODVIEW 44.08N 91.71W
06/12/2017 M35 MPH WINONA MN AWOS
AWOS STATION ONA, WINONA MUNICIPAL AIRPORT.
&&
DBLocal storm report, Jun 12, 2:25 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
325 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 4 N STEWARTVILLE 43.91N 92.50W
06/12/2017 M48 MPH OLMSTED MN ASOS
ASOS STATION RST, ROCHESTER INTERNATIONAL
AIRPORT.
&&
DBLocal storm report, Jun 12, 2:43 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
343 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST BUFFALO 44.24N 91.86W
06/12/2017 E40 MPH BUFFALO WI AMATEUR RADIO
&&
DBLocal storm report, Jun 12, 2:46 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
346 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST BUFFALO 44.23N 91.86W
06/12/2017 E53 MPH BUFFALO WI AMATEUR RADIO
CORRECTION TO EARLIER 40 MPH GUST.
&&
DBSpecial weather statement, Jun 12, 2:47 PM CST, 4 minutes before
Special Weather Statement
National Weather Service La Crosse WI
347 PM CDT MON JUN 12 2017
IAZ008-009-018-019-122145-
Floyd-Howard-Chickasaw-Mitchell-
347 PM CDT MON JUN 12 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MITCHELL...HOWARD...
FLOYD AND CHICKASAW COUNTIES...
At 346 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Riceville to near Charles City.
Movement was east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Charles City, Cresco, Osage, New Hampton, St. Ansgar, Rockford,
Riceville, Elma, Lime Springs, Stacyville, Lawler, Rudd, Floyd,
Marble Rock, Ionia, Protivin, Jerico, Chickasaw, Alta Vista and
Mitchell.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4317 9292 4341 9292 4350 9260 4350 9208
4308 9208 4294 9302
TIME...MOT...LOC 2046Z 248DEG 28KT 4337 9260 4303 9271
HollanLocal storm report, Jun 12, 2:51 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
351 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST ARCADIA 44.25N 91.49W
06/12/2017 E55 MPH TREMPEALEAU WI TRAINED SPOTTER
SMALL TREE LIMBS BROKEN.
&&
CJA